Twice a year my lips get very red, burn, and I get a rash in the area around my lips. Then they start flaking and it eventually goes away, but it takes several weeks. I use Herpecin lip balm which seems to help the most, but this year it looks worse then usual.
Is it safe to use over the counter cortisone cream on the lips?
Perioral dermatitis is a common facial skin problem which presents with groups of itchy or tender small red papules around the mouth and may spread to the chin, cheeks and around the eyes. The skin surface often becomes dry and flaky.This may be due to: neglecting to wash the face regularly; face creams, cream cleansers, make-up foundation and sunscreens; or topical steroid creams or ointments, which appear to be the most frequent cause. Treatment includes discontinuing all face creams including topical steroids, cosmetics and sunscreens; washing the face with warm water alone and antibiotics prescribed by your doctor. You can read more about this through this link: http://dermnetnz.org/acne/perioral-dermatitis.html
Take care and keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.